UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 4

of 'Cutaneous side effects of conventional chemotherapy agents'

4
TI
Dermatologic toxicity of chemotherapeutic agents.
AU
Payne AS, James WD, Weiss RB
SO
Semin Oncol. 2006;33(1):86.
 
Due to its high metabolic rate, skin represents one of the major target organs of chemotherapy-associated toxicity. Reactions range from common, nonspecific exanthematous eruptions to rare but distinctive cutaneous lesions that may not become apparent until a drug transitions from clinical trials to widespread oncologic use. The challenge of the physician is to recognize reaction patterns that reflect a drug reaction, identify a likely causative drug, and determine whether the reaction is a dose-limiting toxicity. This review will focus on the cutaneous side effects of the newer classes of chemotherapy drugs, including targeted monoclonal antibody therapy and small molecule inhibitors.
AD
Department of Dermatology, Hospital of the University of Pennsylvania, Philadelphia, PA 19104, USA. aimee.payne@uphs.upenn.edu
PMID